Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 5, 2022, 9:37 PM CST for 7 counties in Missouri. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 5, 2022, 9:37 PM CST (03:37 UTC)
- Expired
- Mar 5, 2022, 10:15 PM CST
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Callaway County, MO, Franklin County, MO, Gasconade County, MO, Lincoln County, MO, Montgomery County, MO, Osage County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 73 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 9:53 PM CST | HAIL 0.5 | Rhineland, MO | HALF INCH HAIL AND 50 MPH WINDS. |
| Mar 5, 10:12 PM CST | TSTM WND DMG | Wright City, MO | DAMAGE TO TREES AND FENCES IN THE AREA OF WRIGHT CITY, MO. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.0
The text
As transmitted.
602
WUUS53 KLSX 060337
SVRLSX
MOC027-071-073-113-139-151-219-060415-
/O.NEW.KLSX.SV.W.0001.220306T0337Z-220306T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
937 PM CST Sat Mar 5 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern Lincoln County in east central Missouri...
Southern Montgomery County in east central Missouri...
East central Callaway County in central Missouri...
Northwestern Franklin County in east central Missouri...
Northeastern Osage County in central Missouri...
Warren County in east central Missouri...
Northern Gasconade County in east central Missouri...
* Until 1015 PM CST.
* At 936 PM CST, severe thunderstorms were located along a line
extending from 11 miles south of Williamsburg to near Chamois to 7
miles north of Linn, moving east at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Hermann and Big Spring around 950 PM CST.
Other locations in the path of these severe thunderstorms include
Jonesburg, Warrenton, Truesdale, Wright City, Innsbrook and Treloar.
This includes Interstate 70 in Missouri between exits 179 and 200.
This also includes Deutschheim Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3864 9179 3877 9174 3900 9096 3867 9097
3855 9187
TIME...MOT...LOC 0336Z 254DEG 48KT 3875 9169 3867 9168 3858 9180
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB2 follow-up statements
028 WWUS53 KLSX 060355 SVSLSX Severe Weather Statement National Weather Service St Louis MO 955 PM CST Sat Mar 5 2022 MOC027-151-060405- /O.CAN.KLSX.SV.W.0001.000000T0000Z-220306T0415Z/ Callaway MO-Osage MO- 955 PM CST Sat Mar 5 2022 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CALLAWAY AND NORTHEASTERN OSAGE COUNTIES IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. LAT...LON 3881 9144 3894 9096 3867 9097 3864 9146 TIME...MOT...LOC 0355Z 259DEG 53KT 3880 9136 3872 9136 3863 9149 $$ MOC071-073-113-139-219-060415- /O.CON.KLSX.SV.W.0001.000000T0000Z-220306T0415Z/ Lincoln MO-Montgomery MO-Franklin MO-Warren MO-Gasconade MO- 955 PM CST Sat Mar 5 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR SOUTHWESTERN LINCOLN...SOUTHEASTERN MONTGOMERY...NORTHWESTERN FRANKLIN...WARREN AND NORTHEASTERN GASCONADE COUNTIES... At 955 PM CST, severe thunderstorms were located along a line extending from near Jonesburg to near Hermann to near Swiss, moving east at 60 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Jonesburg, Warrenton, Truesdale, Wright City and Innsbrook. This also includes Deutschheim Historic Site. This includes Interstate 70 in Missouri between exits 188 and 200. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3881 9144 3894 9096 3867 9097 3864 9146 TIME...MOT...LOC 0355Z 259DEG 53KT 3880 9136 3872 9136 3863 9149 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MRB
674
WWUS53 KLSX 060413
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1013 PM CST Sat Mar 5 2022
MOC071-073-113-139-219-060423-
/O.EXP.KLSX.SV.W.0001.000000T0000Z-220306T0415Z/
Lincoln MO-Montgomery MO-Franklin MO-Warren MO-Gasconade MO-
1013 PM CST Sat Mar 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINCOLN...
SOUTHEASTERN MONTGOMERY...NORTHWESTERN FRANKLIN...WARREN AND
NORTHEASTERN GASCONADE COUNTIES WILL EXPIRE AT 1015 PM CST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
LAT...LON 3881 9144 3894 9096 3867 9097 3864 9146
TIME...MOT...LOC 0413Z 254DEG 48KT 3886 9109 3878 9109 3869 9122
$$
MRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 5:51 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Mar 5, 5:51 PM CST, 3 hours 46 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 551 PM CST Sat Mar 5 2022 .SHORT TERM... (Through Late Sunday Night) Issued at 247 PM CST Sat Mar 5 2022 We have several potential weather threats through Sunday night: 1. Severe thunderstorm threat for this evening, mainly across parts of northeast Missouri and west central Illinois. 2. Severe thunderstorm threat for Sunday evening for southeast Missouri. 3. Heavy rain threat for areas along and southeast of I-44. All of these potential threats are being caused by two short waves, one of which is now moving northeast into Nebraska from northeast Colorado. The surface reflection is also moving northeast, but is farther to the east over the southeast corner of Nebraska/extreme northwest Missouri. The system is dragging a dry line through eastern Nebraska, and the cold front isn't too far behind. Guidance indicates that the cold front will catch up to the dry line over western Missouri between 00-02Z tonight, and the front will continue to push east-southeast through Sunday morning. Latest RAP runs show a very respectable 1000-1800 J/Kg SBCAPE ahead of the front this afternoon over Kansas and northwest Missouri. The convection well out ahead of the front moving into central/north central Missouri does not appear to be tapping into that instability and is likely elevated and forced by warm advection. Short range guidance including most CAMs shows a broken line of thunderstorms developing along or just ahead of the cold front, and anchored to the strongest instability. These storms move east-southeast with the front into our central and northeast Missouri counties after 00Z...most likely closer to 01-02Z. There is a decent capping inversion apparent on forecast soundings and the plan-view CINH map from the RAP and GFS show well over 100 J/Kg at the strongest, but a thin area of relatively low CINH in the vicinity of the front (as low as 10-20 J/Kg). Think that as instability wanes due to loss of daytime heating, the inversion will eventually kill the surface based convection, and the low level flow will turn parallel to the temperature gradient ahead of the front, so there will be little if any isentropic lift to produce elevated convection. CAMs show this slow process of weakening and dissipating storms taking place through the late evening until there's little but isolated showers left along the front after 06Z. All that being said, thunderstorms just ahead of the front tonight back over parts of central and northeast Missouri into west central Illinois where instability will remain strongest could potentially be severe with damaging winds and a tornado or two being the primary threats. The front will continue to sag south Sunday morning and finally stall, extending from far northwest Arkansas through southeast Missouri into extreme southern Illinois. Here's when the next short wave in line (which is currently over southern Nevada, will move into the Plains, forcing cyclogenesis along the stalled baroclinic zone over northern Texas/Oklahoma. This will increase the low level southerly flow in the warm sector across the southeast Plains and Lower Mississippi Valley. Short range guidance builds elevated instability in the 500-1000 J/Kg range up into southeast Missouri Sunday night on the nose of the low level jet. Unlike tonight, the jet will be pointed almost perpendicular to the baroclinic zone, so there will be plenty of forcing to generate convection. There will once again be a small area of lower CINH across southeast Missouri where a few storms may become briefly rooted in the boundary layer and produce a few damaging wind gusts and even a tornado or two due to the enhanced helicity in the vicinity of the surface boundary. As we've been discussing for the past few days, P-Wats and IVT will be anomalously high according to the NAEFS and GEFS, approaching the 99th percentile across the eastern Ozarks on Monday evening. With these factors in their favor, the aforementioned thunderstorms on Sunday night will have plenty of moisture to work with, and could produce locally heavy rain. Latest QPF along and southeast of I-44 shows between 1.75 and 2 inches of rain falling during the 12 hours between 00Z and 12Z Monday, mostly between 00Z and 06Z. Unless all this rain falls within a 1 or 2 hour period, I continue to feel that any flooding issues will be minor and isolated...confined to poor drainage and low lying areas. Additionally, there is still well more than 24 hours before any potential heavy rain causes issues, so there's plenty of time left to continue to evaluate the threat. We will therefore continue to hold off issuing any flood watches at this time. Carney .LONG TERM... (Monday through Next Saturday) Issued at 247 PM CST Sat Mar 5 2022 Briefly, for the period beyond Sunday night: The latest guidance has been coming in drier and drier for Monday in the wake of the cold front. While a good chance for rain (possibly mixed with some snow in northern portions of the forecast area) continues for Monday morning, the amounts are far lighter than in previous runs, and Monday afternoon is mostly dry now with perhaps a few sprinkles lingering across southeast Missouri and southern Illinois. A relatively cold high pressure system builds across the Midwest Monday night into Tuesday and temperatures will remain near, to slightly below normal. A brief warm up is expected Wednesday and Thursday, but another cold front pushes southeast through the Midwest late Thursday, and Friday and Saturday will be back below normal. There may be some precipitation associated with the front Thursday and Friday, but current deterministic guidance does not look particularly threatening. Carney && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 550 PM CST Sat Mar 5 2022 Pre frontal trough is currently moving through the forecast area with isolated showers. Otherwise, majority of the CAMs are indicating that a line of strong storms will continue to develop just ahead of main cold front moving into northeast and central Missouri between 02z and 04z Sunday, then into St. Louis metro area after 06z Sunday. With loss of daytime heating and instability, coverage will be widely scattered in nature so just have vicinity thunderstorm mention in TAFs. As for winds, they will remain gusty from the south veering to the southwest then west to northwest behind the cold front. Winds will diminish by mid morning on Sunday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 5, 2:54 PM CST, 6 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 254 PM CST Sat Mar 5 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 254 PM CST Sat Mar 5 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms for parts of the area through the evening. A few storms could become strong to severe, primarily across northeast Missouri into west central Illinois. Damaging wind gusts in excess of 60 mph and a tornado or two are the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms for parts of the area Sunday evening, and a few storms could become strong to severe, primarily across southeast Missouri. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Carney
In the hours before
Local storm report, Mar 5, 9:08 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
908 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND GST 3 WNW HANNIBAL 39.73N 91.44W
03/05/2022 M52 MPH MARION MO AWOS
OBSERVATION FROM HANNIBAL REGIONAL AIRPORT
KHAE.
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 11:02 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 43 min |
| Mar 6, 1:33 PM CST | Flood Watch | LSX | Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois | 14 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.